Alert archive / Maryland / Flash Flood Warnings in 2013
Flash Flood Warning 39, NWS Baltimore/Washington
NWS Baltimore/Washington issued this flash flood warning at Jun 13, 2013, 3:53 PM EDT for Montgomery County, Maryland. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2013, 3:53 PM EDT (19:53 UTC)
- Expired
- Jun 13, 2013, 7:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
- Flood severity
- None
County Montgomery County, MD
The radar
The Sterling radar (KLWX), 27 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 4:15 PM EDT | FLASH FLOOD | 2 Ssw Montgomery Villag, MD | FLOODING AT MONTGOMERY VILLAGE GOLF CLUB |
| Jun 13, 4:25 PM EDT | FLASH FLOOD | 2 Ene Rockville, MD | NORBECK ROAD WAS REPORTED TO BE FLOODED NEAR GUDE DRIVE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 7.9 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 709 J/kg
- Mixed-layer CIN
- -186 J/kg
- Mixed-layer LCL
- 1367 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 174 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
528
WGUS51 KLWX 131953
FFWLWX
MDC031-132300-
/O.NEW.KLWX.FF.W.0039.130613T1953Z-130613T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
353 PM EDT THU JUN 13 2013
THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MONTGOMERY COUNTY IN CENTRAL MARYLAND...
* UNTIL 700 PM EDT
* AT 349 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN CAPABLE OF PRODUCING FLASH FLOODING. RADAR
ESTIMATES THAT UP TO 1 INCH OF RAIN HAVE ALREADY FALLEN ACROSS
PORTIONS OF THE WARNED AREA. ADDITIONAL RAINFALL AMOUNTS OF UP TO 1
INCH CAN BE EXPECTED.
* SOME LOCATIONS THAT ARE AFFECTED BY THE HEAVY RAIN INCLUDE ASPEN
HILL...BETHESDA...BOYDS...CHEVY CHASE...COLESVILLE...DAMASCUS...
FAIRLAND...GAITHERSBURG...GERMANTOWN...MONTGOMERY VILLAGE...NORTH
POTOMAC...OLNEY...POOLESVILLE...POTOMAC...ROCKVILLE AND THE
AMERICAN LEGION BRIDGE.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLASH FLOODING OF
SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS...
UNDERPASSES AND OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
LAT...LON 3927 7713 3923 7704 3913 7695 3913 7689
3893 7712 3897 7715 3897 7720 3899 7724
3903 7725 3906 7734 3907 7745 3914 7753
3918 7752 3919 7747 3922 7745 3934 7719
$$
JE2 follow-up statements
109
WGUS71 KLWX 132026
FFSLWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
426 PM EDT THU JUN 13 2013
MDC031-132300-
/O.CON.KLWX.FF.W.0039.000000T0000Z-130613T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONTGOMERY MD-
426 PM EDT THU JUN 13 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM EDT FOR
MONTGOMERY COUNTY...
AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY
HEAVY RAIN CAPABLE OF PRODUCING FLASH FLOODING. RADAR ESTIMATES THAT
OVER 1 INCH OF RAIN HAS ALREADY FALLEN FROM POOLESVILLE TO
GERMANTOWN TO LAYTONSVILLE. NO ADDITIONAL RAIN IS EXPECTED...BUT THE
TORRENTIAL RAIN IN A SHORT PERIOD OF TIME IS LIKELY TO CAUSE FLASH
FLOODING.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ASPEN HILL...
BETHESDA...BOYDS...CHEVY CHASE...COLESVILLE...DAMASCUS...FAIRLAND...
GAITHERSBURG...GERMANTOWN...MONTGOMERY VILLAGE...NORTH POTOMAC...
OLNEY...POOLESVILLE...POTOMAC...ROCKVILLE AND WHITE OAK.
TO REPORT FLASH FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
STERLING VIRGINIA.
LAT...LON 3927 7713 3923 7704 3913 7695 3913 7690
3893 7712 3897 7715 3897 7720 3899 7724
3903 7725 3906 7734 3907 7745 3913 7752
3915 7743 3924 7732 3931 7716
$$
JE537
WGUS71 KLWX 132152
FFSLWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
552 PM EDT THU JUN 13 2013
MDC031-132202-
/O.CAN.KLWX.FF.W.0039.000000T0000Z-130613T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONTGOMERY MD-
552 PM EDT THU JUN 13 2013
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR MONTGOMERY
COUNTY...
RAIN HAS MOVED OUT OF THE AREA...THEREFORE THE FLASH FLOOD WARNING
HAS BEEN CANCELLED. RUNOFF FROM THE HEAVY RAIN CONTINUES...SO THIS
WARNING HAS BEEN REPLACED BY A FLOOD WARNING FOR SMALL STREAMS
THROUGH MID EVENING.
LAT...LON 3927 7713 3923 7704 3913 7695 3913 7690
3893 7712 3897 7715 3897 7720 3899 7724
3903 7725 3906 7734 3907 7745 3913 7752
3915 7743 3924 7732 3931 7716
$$
JEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 3:22 PM EDT, 31 minutes earlier.
Area forecast discussion, Jun 13, 3:22 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
322 PM EDT THU JUN 13 2013
.SYNOPSIS...
LOW PRESSURE WILL MOVE ACROSS THE NORTHERN MID-ATLANTIC STATES
THROUGH THIS EVENING WHILE A COLD FRONT PASSES THROUGH. GUSTY
NORTHWEST WINDS BEHIND THE FRONT WILL USHER IN COLDER AIR. HIGH
PRESSURE WILL SLOWLY BUILD TOWARD THE AREA FRIDAY AND SATURDAY
BEFORE MOVING OFFSHORE LATE IN THE WEEKEND.
&&
.NEAR TERM /THROUGH FRIDAY/...
AN UNSEASONABLY STRONG LOPRES SYSTEM WILL CONTINUE TO IMPACT THE
AREA THIS AFTN. 19Z SFC ANALYSIS SHOWS A 996 MB LOW OVER NORTH-
CENTRAL PA WITH AN ATTENDANT COLD FRONT OVER THE OH VLY. AN
ORGANIZED LINE OF SHOWERS AND STORMS HAVE DEVELOPED AHEAD OF THE
COLD FRONT ALONG A SFC TROUGH OVER THE HIGHER TERRAIN AS WELL AS
ALONG AN OLD OUTFLOW BOUNDARY FROM THE MRNG MCS IN CENTRAL VA. THE
STORMS ALONG THE OUTFLOW BOUNDARY HAVE TAPPED INTO A MORE
INSTABILITY /MESOANALYSIS INDICATES ABOUT 2000 J/KG OF SBCAPE/
WHERE THE THREAT FOR SEVERE STORMS ARE GREATEST /INCLUDING THE NRN
PIEDMONT AND SRN MD/. THE 18Z IAD RAOB JUST CAME IN AND SHOWS A
CAPPED ATMOSPHERE AROUND 850 MB. THIS CAP WILL ERODE THOUGH WITH
ADDITIONAL SFC HEATING AND COOLING ALOFT ASSOCIATED WITH THE
APPROACH OF A STRONG SHORTWAVE TROUGH. THEREFORE...ADDITIONAL
STRONG TO SEVERE STORMS WILL MOVE THRU THE GREATER DC/BALTIMORE
METRO BETWEEN 330 AND 6 PM.
STRONG NW FLOW AROUND THE BACKSIDE OF THE LOW WILL PUSH THE COLD
FRONT THRU THE CWA LATE THIS AFTN AND EVE. A STRONG PRESSURE
GRADIENT BETWEEN THE EXITING LOW AND HIPRES BUILDING IN FROM THE
GREAT LAKES WILL PRODUCE BREEZY NW WINDS BEHIND THE FRONT TNGT.
DESPITE CAA ALOFT...LLVL LAPSE RATES NOT VERY STEEP WITH THE LOSS OF
DAYTIME HEATING. HAVE OPTED TO NOT ISSUE A WIND ADVISORY BUT GUSTS
WILL BE CLOSE TO 45 MPH ALONG THE RIDGE TOPS. MIN TEMP FCST LEANED
TOWARD THE WARMER BIAS-CORRECT MOS/SREF GUIDANCE WITH A MIXED
BOUNDARY LAYER.
THE MID-LVL SHORTWAVE TROUGH AXIS WILL MOVE EAST OF THE CHSPK BAY
FRI MRNG. RESIDUAL COLD POOL ALOFT COMBINED WITH SFC HEATING WILL
STEEPEN LAPSE RATES. WITH MOISTURE LIMITED AND LIFT MAINLY
ABSENT...KEPT POPS BELOW 20 PERCENT BUT SCT SPRINKLES EXPECTED TO
DEVELOP. MAX TEMPS FRI WILL BE IN THE MID TO UPPER 70S...WHICH ARE
5-10F BELOW NORMAL.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
HIGH PRESSURE FROM THE WEST WILL MOVE INTO THE REGION AND THE
PRESSURE GRADIENT WILL RELAX BY FRIDAY NIGHT LESSENING WIND SPEEDS
AT THE SFC AND DRYING OUT ENTIRE COLUMN. CLEAR SKIES AND CALM
WINDS ARE EXPECTED FRIDAY NIGHT AND INTO SATURDAY MORNING.
HIGH PRESSURE WILL LEAD TO A SUNNY DAY IN THE MID ATLANTIC
SATURDAY. NW WINDS WILL CONTINUE FOR MOST OF THE DAY BEFORE BACKING
TO THE SW BY EVENING. HIGH CLOUDS WILL BEGIN TO STREAM IN FROM THE
SW SATURDAY NIGHT AS THE NEXT SHORTWAVE TROUGH APPROACHES FROM THE
WEST.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
ANOTHER ACTIVE PATTERN IS IN STORE FOR THE MID ATLANTIC BEGINNING
SUNDAY EVENING. ALBEIT ZONAL FLOW FOR THE START OF THE WORK WEEK
MULTIPLE DISTURBANCES WILL MOVE OVER THE REGION. SHOWERS WILL MOVE
INTO THE REGION SUNDAY EVENING AS THE FIRST SHORTWAVE TROUGH
APPROACHES THE OHIO VALLEY. THERE IS MINIMAL INSTABILITY IN FCST
SOUNDINGS AND ACTIVITY SEEMS TO MOVE THROUGH THE REGION OVERNIGHT
AND EXIT MONDAY SO CURRENT THINKING REGION WILL ONLY SEE SHOWERS.
LOW PRESSURE OVER THE NORTHERN PLAINS WILL APPROACH THE MID ATLANTIC
DURING THE START OF THE WEEK. SOUTHERLY FLOW WILL CONTINUE DURING
THIS TIME AND GULF MOISTURE WILL BE ADVECTED NORTHWARD. SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE DURING THIS TIME. TRACK OF LOW
PRESSURE AND COLD FRONTAL PASSAGE WILL DEPICT THE THUNDERSTORM
THREAT FOR THE MID ATLANTIC. LONG RANGE MODEL GUIDANCE HAS A RANGE
OF POSSIBILITIES THIS FAR OUT BUT TUESDAY NIGHT AND WEDNESDAY SEEM
THE BEST FOR FRONTAL PASSAGE. HIGH PRESSURE MOVES IN FROM THE WEST
BEHIND FRONTAL PASSAGE.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
STORMS HAVE MOVED EAST OF MRB/CHO AND WILL APPROACH THE ERN
TERMINALS BETWEEN 1930Z AND 2100Z. STRONG WINDS AND TEMPORARILY
LOW VSBYS WILL ACCOMPANY THESE STORMS. NUMEROUS SHRA STILL
OCCURRING BEHIND THESE STORMS AND SHOULD END BEFORE 00Z.
SOUTHWEST WINDS AHEAD OF THE COLD FRONT WILL GUST AROUND 30 KNOTS
LATE THIS AFTERNOON. WINDS WILL SHIFT TO THE NORTHWEST BEHIND THE
COLD FRONT WITH GUSTS AROUND 30 KNOTS.
VFR CONDITIONS EXPECTED FRIDAY THROUGH THIS WEEKEND. SHOWERS WILL
MOVE INTO THE REGION SUNDAY NIGHT WITH POSSIBLE RESTRICTIONS.
&&
.MARINE...
SLY WINDS AHEAD OF A COLD FRONT HAS BEEN GUSTING 15-20 KT. SEVERE
STORMS WILL MOVE THRU THE WATERS BETWEEN 3 PM AND 6 PM. IT IS
STRONGLY ADVISED TO STAY OFF THE WATERS ESPECIALLY SOUTH OF POOLES
ISLAND.
WINDS WILL SHIFT TO THE NORTHWEST WHILE LAPSE RATES STEEPEN BEHIND
THE COLD FRONT THIS EVE. MODEL SOUNDINGS SHOW FREQUENT GUSTS
AROUND 25-30 KNOTS AND ISOLATED HIGHER GUSTS TO 35 KT MIXING DOWN
OVER THE WARMER WATERS. A GALE WARNING WAS ISSUED FOR TONIGHT.
NW WINDS WILL CONTINUE FRIDAY AND INTO SATURDAY AS COLD FRONT
DEPARTS TO THE EAST. WINDS WILL RELAX FRIDAY NIGHT AND INTO THE
WEEKEND AS HIGH PRESSURE MOVES OVER THE WATERS. SHOWERS WILL MOVE
INTO THE REGION SUNDAY NIGHT.
&&
.HYDROLOGY...
A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE CWA THIS AFTN AND
ERY EVE FOR THE LOCATIONS EAST OF THE BLUE RIDGE. RAINFALL RATES
OVER AN INCH IN A HALF HOUR ARE BEING OBSERVED WITH THESE STORMS.
IT WILL NOT TAKE MUCH TO PRODUCE ADDITIONAL FLASH FLOODING. WILL
LIKELY BE ABLE TO TRIM NRN AND WRN PORTIONS OF THE FLASH FLOOD
WATCH EARLIER THAN EXPIRATION.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR DCZ001.
MD...FLASH FLOOD WATCH UNTIL 5 PM EDT THIS AFTERNOON FOR MDZ003-501-
502.
FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR MDZ004>007-
009>011-013-014-016>018.
VA...FLASH FLOOD WATCH UNTIL 5 PM EDT THIS AFTERNOON FOR VAZ025>031-
036-037-503-504.
FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR VAZ038>040-
042-050>057-501-502.
WV...FLASH FLOOD WATCH UNTIL 5 PM EDT THIS AFTERNOON FOR WVZ050>053-
055-501>506.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR
ANZ530>543.
SMALL CRAFT ADVISORY FROM 6 AM TO 1 PM EDT FRIDAY FOR
ANZ530>543.
GALE WARNING UNTIL 6 AM EDT FRIDAY FOR ANZ530>543.
&&
SYNOPSIS...JRK
NEAR TERM...JRK
SHORT TERM...HAS
LONG TERM...HAS
AVIATION...JRK/HAS
MARINE...JRK/HAS
HYDROLOGY...JRKHazardous weather outlook, Jun 13, 12:54 PM EDT, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1254 PM EDT THU JUN 13 2013 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 141000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 1254 PM EDT THU JUN 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR THE AREA THROUGH 7 PM. STORMS THIS AFTERNOON WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL. AN ISOLATED TORNADO IS ALSO POSSIBLE. THE STORMS WILL MOVE THROUGH THE AREA DURING THE AFTERNOON RUSH HOUR COMMUTE. A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING FOR THE OUTLOOK AREA. SEE WBCFFALWX FOR FURTHER DETAILS. A SMALL CRAFT ADVISORY IS IN EFFECT THIS AFTERNOON FOR THE TIDAL POTOMAC RIVER AND MARYLAND CHESAPEAKE BAY. A GALE WARNING IS IN EFFECT TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE WATERS FRIDAY MORNING AND EARLY FRIDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... THE SKYWARN SPOTTER NETWORK HAS BEEN ACTIVATED TODAY. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-141000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 1254 PM EDT THU JUN 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR EASTERN WEST VIRGINIA AND CENTRAL AND NORTHERN VIRGINIA THROUGH 7 PM. STORMS THIS AFTERNOON WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL IN THE WATCH AREA. AN ISOLATED TORNADO IS ALSO POSSIBLE. A FLASH WATCH IS IN EFFECT THROUGH TODAY FOR THE OUTLOOK AREA. SEE WBCFFALWX FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE SKYWARN SPOTTER NETWORK HAS BEEN ACTIVATED TODAY.
In the hours before
Local storm report, Jun 13, 3:19 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
319 PM EDT THU JUN 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM FUNNEL CLOUD 3 S FREDERICKSBURG 38.26N 77.50W
06/13/2013 SPOTSYLVANIA VA TRAINED SPOTTER
ROPED-FUNNEL EXTENDING THREE QUARTERS OF THE WAY TO THE
GROUND NEAR THE INTERSECTION OF COURTHOUSE RD AND
JEFFERSON DAVIS HIGHWAY
&&
CORRECTED REMARKS
EVENT NUMBER LWX1300309
KLWLocal storm report, Jun 13, 3:24 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
324 PM EDT THU JUN 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM FLASH FLOOD 3 S FREDERICKSBURG 38.26N 77.50W
06/13/2013 SPOTSYLVANIA VA TRAINED SPOTTER
HIGH WATER NEAR INTERSECTION OF COURTHOUSE RD AND
JEFFERSON DAVIS HIGHWAY
&&
EVENT NUMBER LWX1300310
KLWLocal storm report, Jun 13, 3:35 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
335 PM EDT THU JUN 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 PM TSTM WND DMG 1 SE STAR TANNERY 39.07N 78.41W
06/13/2013 SHENANDOAH VA EMERGENCY MNGR
17 TREES DOWN IN THE 2100 BLOCK OF VAN BUREN ROAD IN
THE TOWN OF ZEPP
&&
EVENT NUMBER LWX1300311
KCSLocal storm report, Jun 13, 3:38 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
338 PM EDT THU JUN 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND GST 2 WSW LEESBURG 39.09N 77.59W
06/13/2013 E60 MPH LOUDOUN VA TRAINED SPOTTER
ESTIMATED BY TRAINED SPOTTER.
&&
EVENT NUMBER LWX1300312
KCSLocal storm report, Jun 13, 3:41 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
341 PM EDT THU JUN 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0331 PM FUNNEL CLOUD 2 E COUNTRYSIDE 39.05N 77.38W
06/13/2013 LOUDOUN VA TRAINED SPOTTER
FUNNEL CLOUD LOOKING TO THE EAST FROM THE STERLING FIRE
DEPARTMENT AT 46700 MIDDLEFIELD DR.
&&
EVENT NUMBER LWX1300313
KLWLocal storm report, Jun 13, 3:43 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
343 PM EDT THU JUN 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 PM TSTM WND DMG PURCELLVILLE 39.14N 77.71W
06/13/2013 LOUDOUN VA TRAINED SPOTTER
SMALL BRANCHES 1 TO 2 INCHES IN DIAMETER LIFTING UP
INTO THE CLOUDS
&&
EVENT NUMBER LWX1300314
KLWThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 12:14 AM EDT | Severe Thunderstorm Warning | LWX | Calvert, Charles, Prince George's, Saint Mary's | 31 min |
| Jun 13, 6:26 AM EDT | Severe Thunderstorm Warning | LWX | Allegany, Washington | 49 min |
| Jun 13, 6:53 AM EDT | Severe Thunderstorm Warning | LWX | Washington | 52 min |
| Jun 13, 7:26 AM EDT | Severe Thunderstorm Warning | LWX | Carroll, Frederick, Washington | 49 min |
| Jun 13, 7:52 AM EDT | Severe Thunderstorm Warning | LWX | Frederick, Washington | 38 min |
| Jun 13, 8:07 AM EDT | Severe Thunderstorm Warning | LWX | Baltimore, Carroll, Frederick, Harford | 38 min |
| Jun 13, 8:31 AM EDT | Flash Flood Warning | LWX | Baltimore, Carroll, Harford | 3 hr |
| Jun 13, 8:40 AM EDT | Severe Thunderstorm Warning | LWX | Baltimore, Harford | 65 min |
| Jun 13, 9:03 AM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel, Baltimore, Harford, Howard, City of Baltimore | 42 min |
| Jun 13, 9:26 AM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel, Prince George's | 49 min |
| Jun 13, 2:56 PM EDT | Severe Thunderstorm Warning | LWX | Montgomery | 49 min |
| Jun 13, 3:17 PM EDT | Tornado Warning | LWX | Calvert, Charles, Saint Mary's | 28 min |
| Jun 13, 3:23 PM EDT | Tornado Warning | LWX | Montgomery | 37 min |
| Jun 13, 3:29 PM EDT | Severe Thunderstorm Warning | LWX | Howard, Montgomery, Prince George's | 61 min |
| Jun 13, 3:33 PM EDT | Tornado Warning | LWX | Calvert, Saint Mary's | 27 min |
| Jun 13, 3:45 PM EDT | Tornado Warning | LWX | Howard, Montgomery | 30 min |
| Jun 13, 3:58 PM EDT | Tornado Warning | LWX | Anne Arundel, Baltimore, Howard, Montgomery, Prince George's | 32 min |
| Jun 13, 4:06 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel, Baltimore, Howard, Prince George's, City of Baltimore | 54 min |
| Jun 13, 4:08 PM EDT | Tornado Warning | LWX | Anne Arundel, Prince George's | 37 min |
| Jun 13, 4:22 PM EDT | Flash Flood Warning | LWX | Anne Arundel, Baltimore, Howard, City of Baltimore | 3 hr |
| Jun 13, 5:50 PM EDT | Areal Flood Warning | LWX | Anne Arundel, Baltimore, Harford, Howard, Montgomery, City of Baltimore | 4 hr |
Nearby
Flash Flood Warnings in Maryland, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.